Alert archive / Nebraska / Tornado Warnings in 2007
Tornado Warning 7, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at May 4, 2007, 10:16 PM CDT for Franklin County, Nebraska. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2007, 10:16 PM CDT (03:16 UTC)
- Expired
- May 4, 2007, 11:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Franklin County, NE
The radar
The Grand Island radar (KUEX), 53 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 10:16 PM CDT | HAIL 0.88 | Franklin, NE | STREET FLOODING IN FRANKLIN |
| May 4, 11:20 PM CDT | HAIL 1.75 | 3 Nne Riverton, NE | GOLFBALL HAIL AND 70 MPH WINDS REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 7:26 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1008 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGID 050317 TORGID NEC061-050415- /O.NEW.KGID.TO.W.0007.070505T0316Z-070505T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HASTINGS NE 1016 PM CDT FRI MAY 4 2007 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 1115 PM CDT * AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTHEAST OF BLOOMINGTON...OR ABOUT 25 MILES NORTHEAST OF PHILLIPSBURG...MOVING EAST AT 15 MPH. * THE TORNADO WILL BE NEAR... FRANKLIN BY 1025 PM CDT RIVERTON BY 1105 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4009 9913 3996 9908 3994 9871 4017 9873 $$ JCB
2 follow-up statements
000 WWUS53 KGID 050328 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1027 PM CDT FRI MAY 4 2007 NEC061-050415- /O.CON.KGID.TO.W.0007.000000T0000Z-070505T0415Z/ FRANKLIN NE- 1027 PM CDT FRI MAY 4 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR SOUTHERN FRANKLIN COUNTY... AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR FRANKLIN...OR ABOUT 28 MILES NORTHEAST OF PHILLIPSBURG...MOVING EAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIVERTON IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. OTHERWISE...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4009 9913 3996 9908 3994 9871 4017 9873 $$ JCB
000 WWUS53 KGID 050346 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1046 PM CDT FRI MAY 4 2007 NEC061-050415- /O.CON.KGID.TO.W.0007.000000T0000Z-070505T0415Z/ FRANKLIN NE- 1046 PM CDT FRI MAY 4 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR SOUTHERN FRANKLIN COUNTY... AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTHEAST OF FRANKLIN...OR ABOUT 30 MILES NORTHEAST OF PHILLIPSBURG...MOVING EAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIVERTON IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4009 9913 3996 9908 3994 9871 4017 9873 $$ JCB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 4, 2:41 PM CDT, 7 hours 35 minutes earlier.
Area forecast discussion, May 4, 2:41 PM CDT, 7 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
241 PM CDT FRI MAY 4 2007
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. MAIN FORECAST
CHALLENGE CONTINUES TO BE CHANCES OF SEVERE WEATHER.
WATER VAPOR IMAGERY AND UPPER AIR DATA CONTINUED TO INDICATE A BROAD
UPPER TROUGH OVER THE WESTERN U.S. WITH UPPER RIDGING EVIDENT FROM
CENTRAL CANADA THROUGH THE OHIO AND TENNESSEE VALLEYS. MOSTLY CLOUDY
SKIES WERE NOTED OVER MUCH OF THE CENTRAL PLAINS EXCEPT FOR AREAS OF
CLEARING OVER SOUTHWEST KANSAS AND NORTHWEST NEBRASKA. SURFACE
OBSERVATIONS CONTINUED TO INDICATE A CONVERGENT BOUNDARY STRETCHING
SOUTHWEST TO NORTHEAST FROM SOUTHEAST COLORADO TO NORTH CENTRAL
NEBRASKA. SOME STORMS WERE INITIATING ALONG THE CONVERGENT BOUNDARY
AND MOVING PARALLEL TO THE BOUNDARY AS WELL AS THE FLOW ALOFT.
TONIGHT...MANY FACTORS COME TOGETHER FOR THE PRODUCTION OF
WIDESPREAD SEVERE WEATHER. THE WESTERN STATES UPPER TROUGH WILL
CONTINUE TO PROGRESS EASTWARD WITH A LOW CENTER CLOSING OFF IN THE
VICINITY OF SOUTHEAST UTAH. AHEAD OF THE UPPER TROUGH...A DIFFLUENT
SOUTH-SOUTHWEST FLOW ALOFT DEVELOPS OVER NORTHWEST NEBRASKA AND WILL
CONTINUE TO AID IN THE DESTABILIZATION OF THE LOCAL ATMOSPHERE WHERE
THE WEAK CONVERGENT BOUNDARY EXISTS. AT THE SURFACE...A DRYLINE
CURRENTLY OVER EASTERN COLORADO WILL PUSH EASTWARD INTO WESTERN
KANSAS WITH STRONG SURFACE LOW PRESSURE DEVELOPING IN THE SAME AREA.
DYNAMICS ASSOCIATED WITH THE DRYLINE WILL LEAD TO ENHANCED
CONVECTIVE ACTIVITY FROM OUR SOUTHWEST. ACROSS THE REMAINDER OF THE
AREA...A SOUTHERLY LOW LEVEL JET WILL DEVELOP IN RESPONSE TO THE
DEEPENING SURFACE LOW OVER WESTERN KANSAS. THE LOW LEVEL JET WILL
HELP TO ADVECT ADDITIONAL MOISTURE INTO AN ALREADY MOIST BOUNDARY
LAYER WHERE PRECIPITABLE WATER VALUES ARE AT OR ABOVE 1.00 INCH.
ADDITIONALLY...A WEAK WARM FRONT IN THE VICINITY OF THE
KANSAS/NEBRASKA BORDER WILL SET UP FOR AN OVERRUNNING EVENT
BEGINNING AFTER SUNET AND LASTING OVERNIGHT. AS THE NOSE OF THE LOW
LEVEL JET PUNCHES INTO THE AREA...WIDESPREAD THUNDERSTORMS WILL
BEGIN TO DEVELOP WITH SEVERE PARAMETERS INDICATING A GOOD CHANCE FOR
HAIL...WIND AND TORNADOES. CURRENT MESOSCALE DISCUSSION FOR CENTRAL
AND EASTERN NEBRASKA INDICATES A TORNADO WATCH BOX WILL ALSO BE
LIKELY TONIGHT. ADDITIONALLY...THE OVERRUNNING WILL LEAD TO HEAVY
RAINS OVER MANY OF THE NEBRASKA COUNTIES. FOR THIS REASON...WILL
ISSUE A FLASH FLOOD WATCH FOR ALL OF OUR NEBRASKA COUNTIES FOR
TONIGHT.
SATURDAY...THE CLOSED UPPER LOW CENTER MOVES INTO SOUTHEAST
WYOMING/NORTH CENTRAL COLORADO AS THE SURFACE LOW MIGRATES NORTH
INTO WESTERN NEBRASKA AND THE LOW LEVEL JET PERSISTS. AFTER CHANCES
OF PRECIPITATION HIT A MINIMUM DURING THE MORNING
HOURS...THUNDERSTORMS WILL REDEVELOP AND BECOME MORE WIDESPREAD
MIDDAY FORWARD AS THE DRYLINE OVER WESTERN KANSAS PUSHES EASTWARD
AND SURFACE HEATING LENDS TO DESTABILIZATION OF THE ATMOSPHERE.
ADDITIONALLY...SHEAR VALUES WILL INCREASE SUBSTANTIALLY AND WILL
MOST LIKELY SEE A WATCHBOX MUCH EARLIER IN THE DAY THAN TODAY AS
LOW/MID LEVEL LAPSE RATES STRENGTHEN AND CAPES APPROACH 3600 J/KG
WHILE THE LIFTED INDEX PLUNGES TO NEGATIVE 7. LARGE HAIL AND
TORNADOES...AS WELL AS HEAVY RAIN...WILL CONTINUE TO BE THE MAIN
THREATS.
SATURDAY NIGHT...THE CLOSED UPPER LOW TRANSLATES INTO SOUTHEAST
WYOMING WITH THE SURFACE LOW PUSHING INTO THE NORTHERN HIGH PLAINS.
THE DRYLINE WILL CONTINUE TO PUSH EASTWARD WHILE THE NOSE OF A 300
MILLIBAR JET SLIDES INTO WESTERN KANSAS AND NEBRASKA. LARGE
HAIL...TORNADOES AND HEAVY RAIN WILL CONTINUE TO BE THE MAIN THREATS.
.LONG TERM...SUNDAY MORNING THROUGH FRIDAY NIGHT...FORECAST
CHALLENGE WILL BE CHANCE OF PRECIPITATION THROUGH WEDNESDAY.
SUNDAY MORNING WILL BEGIN WITH THE AXIS OF THE WESTERN TROUGH NEAR
THE SPINE OF THE ROCKY MOUNTAINS. AS HAS BEEN ADVERTISED
CONSISTENTLY...THERE SEEMS TO BE A PIECE OF ENERGY BREAK OFF TO THE
NORTHERN PLAINS BY SUNDAY MORNING AS THE CENTER OF THE OTHER LOW
WITHIN THE TROUGH SETTLES IN THE SOUTHERN ROCKIES. THERE WILL BE A
SERIES OF SHORTWAVE TROUGHS BEING EJECTED FROM THE BASE OF THE
TROUGH...AND TIMING CAN BE VERY DIFFICULT. THE CHANCES OF
PRECIPITATION WILL INCREASE WHEN THESE DISTURBANCES PASS NEARBY AND
OUR CHANCE OF RAIN WILL CONTINUE UNTIL THE TROUGH AXIS PASSES TO OUR
EAST...WHICH WILL PROBABLY BE WEDNESDAY OR WEDNESDAY NIGHT AS HAS
BEEN CONSISTENTLY BEEN PREDICTED.
AS FOR SEVERE WEATHER...IT WILL BE A POSSIBILITY THROUGH
WEDNESDAY...BUT THE RISK SHOULD BE MUCH LESS THAN WHAT IT IS FOR
SATURDAY. INSTABILITY AND SHEAR WILL BE LOWER...BUT MODELS POINT
TOWARD STORMS DEVELOPING ALONG A COLD FRONT ON SUNDAY NIGHT WITH
LARGE SCALE ASCENT PREDICTED NEAR THE SURFACE BOUNDARY. THESE STORMS
WILL BE PRIMARILY ELEVATED WITH WEAKER INSTABILITY AND A WEAKER WIND
PROFILE. UPPER LEVEL JET POSITION IS A BIT UP IN THE AIR WITH THE
GFS AND ECMWF HOLDING IT BACK TO THE WEST. WE WILL CONTINUE TO HAVE
THE POTENTIAL OF ENOUGH MOISTURE AND INSTABILITY TO CONTINUE TO HAVE
AT LEAST A SMALL SEVERE WEATHER THREAT THROUGH TUESDAY.
AS FOR FLOODING POTENTIAL...SUNDAY NIGHT SOUNDINGS ARE SHOWING VERY
SATURATED CONDITIONS FROM THE SURFACE TO THE STRATOSPHERE. VERY HIGH
PW VALUES NEARING 2 INCHES...BUT LIFT MAY BE LIMITED AS WE MAY BE
WEST OF A COLD FRONT.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH SATURDAY
MORNING FOR NEZ039>041-046>049-060>064-072>077-082>087.
KS...NONE.
&&
19/HEINLEINHazardous weather outlook, May 4, 6:22 PM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 622 PM CDT FRI MAY 4 2007 KSZ005>007-017>019-051200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- 622 PM CDT FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. A MODERATE THREAT OF SEVERE TO TORNADIC THUNDERSTORMS WILL EXIST THIS EVENING TO OVERNIGHT HOURS IN RESPONSE TO A STRONG AREA OF LOW PRESSURE PUSHING A WARM FRONT INTO NORTH CENTRAL KANSAS. THE HIGHEST THREAT OF SEVERE WEATHER WILL EXIST AFTER 8 PM WEST OF A LINE EXTENDING FROM SMITH CENTER TO BELOIT. THUNDERSTORMS ARE EXPECTED TO INITIALLY DEVELOP EARLY THIS EVENING WEST OF THE ABOVE MENTIONED LINE. STRONG ATMOSPHERIC WIND SHEAR IN COMBINATION WITH A VERY UNSTABLE AIRMASS WILL ALLOW THESE STORMS TO QUICKLY BECOME SEVERE WITH LARGE HAIL IN EXCESS OF THE SIZE OF GOLFBALLS AND DAMAGING WINDS IN EXCESS OF 70 MPH POSSIBLE. IN ADDITION...CONDITIONS WILL BE FAVORABLE FOR TORNADIC STORMS WITH A FEW OF THESE POSSIBLY PRODUCING SIGNIFICANT TORNADOES...ESPECIALLY WEST OF HIGHWAY 14. HEAVY RAIN MAY ALSO PRODUCE SOME AREAS OF FLASH FLOODING DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED SATURDAY. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE SATURDAY AFTERNOON AND NIGHT. WIDESPREAD SEVERE WEATHER IS LIKELY ACROSS THE OUTLOOK AREA. THE RISK FOR SEVERE WEATHER CONTINUES ON SUNDAY ACROSS THE OUTLOOK AREA...AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED AFTER 8 PM THIS EVENING AND LASTING INTO THE OVERNIGHT HOURS OVER MOST OF NORTH CENTRAL KANSAS...ESPECIALLY WEST OF HIGHWAY 14. EMERGENCY MANAGERS...LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD MAKE PREPARATIONS NOW FOR QUICK DEPLOYMENT THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039-040-046-047-060>062-072>075-082>085-051200- VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS- KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-WEBSTER- 622 PM CDT FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY ALONG AND WEST OF HIGHWAY 281. .DAY ONE...TONIGHT. A SLIGHT THREAT OF SEVERE THUNDERSTORMS WILL EXIST THIS EVENING TO OVERNIGHT HOURS IN RESPONSE TO A STRONG AREA OF LOW PRESSURE PUSHING A WARM FRONT INTO THE AREA. THE HIGHEST THREAT OF SEVERE WEATHER WILL EXIST AFTER 9 PM WEST OF HIGHWAY 183. THUNDERSTORMS ARE EXPECTED TO INITIALLY DEVELOP OVER NORTHERN KANSAS THIS EVENING BUT ARE THEN EXPECTED TO EXPAND NORTH INTO SOUTH CENTRAL NEBRASKA. THESE STORMS ARE EXPECTED TO QUICKLY BECOME SEVERE WITH LARGE HAIL IN EXCESS OF THE SIZE OF GOLFBALLS AND DAMAGING WINDS IN EXCESS OF 70 MPH POSSIBLE. IN ADDITION...ONE MAYBE TWO ISOLATED TORNADOES WILL ALSO BE POSSIBLE MAINLY WEST OF HIGHWAY 183 THIS EVENING. HEAVY RAIN MAY ALSO PRODUCE SOME AREAS OF FLASH FLOODING DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED SATURDAY. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE SATURDAY AFTERNOON AND NIGHT. WIDESPREAD SEVERE WEATHER IS LIKELY ACROSS THE OUTLOOK AREA. THE RISK FOR SEVERE WEATHER CONTINUES ON SUNDAY ACROSS THE OUTLOOK AREA...AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED AFTER 9 PM THIS EVENING AND LASTING INTO TONIGHT OVER PORTIONS OF SOUTH CENTRAL NEBRASKA...ESPECIALLY WEST OF HIGHWAY 281. EMERGENCY MANAGERS...LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD MAKE PREPARATIONS NOW FOR QUICK DEPLOYMENT THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ041-048-049-063-064-076-077-086-087-051200- NANCE-MERRICK-POLK-HAMILTON-YORK-CLAY-FILLMORE-NUCKOLLS-THAYER- 622 PM CDT FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY ALONG AND EAST OF HIGHWAY 14. .DAY ONE...TONIGHT. A SLIGHT THREAT OF SEVERE THUNDERSTORMS WILL EXIST THIS EVENING TO OVERNIGHT HOURS. THUNDERSTORMS ARE EXPECTED TO INITIALLY DEVELOP OVER NORTHERN KANSAS THIS EVENING BUT ARE THEN EXPECTED TO EXPAND NORTH INTO SOUTH CENTRAL NEBRASKA. THESE STORMS ARE EXPECTED TO QUICKLY BECOME SEVERE WITH LARGE HAIL IN EXCESS OF THE SIZE OF GOLFBALLS AND DAMAGING WINDS IN EXCESS OF 70 MPH POSSIBLE. HEAVY RAIN MAY ALSO PRODUCE SOME AREAS OF FLASH FLOODING DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED SATURDAY. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE SATURDAY AFTERNOON AND NIGHT. WIDESPREAD SEVERE WEATHER IS LIKELY ACROSS THE OUTLOOK AREA. THE RISK FOR SEVERE WEATHER CONTINUES ON SUNDAY ACROSS THE OUTLOOK AREA...AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING INTO THE OVERNIGHT HOURS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, May 4, 9:57 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
957 PM CDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL GAYLORD 39.65N 98.85W
05/04/2007 E1.00 INCH SMITH KS LAW ENFORCEMENT
0807 PM HAIL 1 SW GAYLORD 39.64N 98.86W
05/04/2007 E0.88 INCH SMITH KS PUBLIC
0828 PM HAIL SMITH CENTER 39.78N 98.78W
05/04/2007 M1.00 INCH SMITH KS CO-OP OBSERVER
0830 PM FUNNEL CLOUD GAYLORD 39.65N 98.85W
05/04/2007 SMITH KS NWS EMPLOYEE
BRIEF NEEDLE FUNNEL...DID NOT APPEAR TO EVER EXTEND TO
THE GROUND.
0834 PM HAIL SMITH CENTER 39.78N 98.78W
05/04/2007 E0.75 INCH SMITH KS LAW ENFORCEMENT
0834 PM HAIL 5 S SMITH CENTER 39.71N 98.78W
05/04/2007 E1.00 INCH SMITH KS LAW ENFORCEMENT
HAIL QUARTER-SIZED OR LARGER AT THE GOLF COURSE.
0932 PM HAIL PALCO 39.25N 99.56W
05/04/2007 E1.00 INCH ROOKS KS LAW ENFORCEMENT
0947 PM HAIL NAPONEE 40.07N 99.14W
05/04/2007 M1.25 INCH FRANKLIN NE CO-OP OBSERVER
&&
PFANNKUCHLocal storm report, May 4, 10:04 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1004 PM CDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM HAIL FRANKLIN 40.10N 98.95W
05/04/2007 E1.00 INCH FRANKLIN NE LAW ENFORCEMENT
&&
CARMELLocal storm report, May 4, 10:06 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1006 PM CDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HAIL 2 S GLADE 39.65N 99.31W
05/04/2007 E0.75 INCH PHILLIPS KS CO-OP OBSERVER
&&
KBLocal storm report, May 4, 10:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1013 PM CDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL PALCO 39.25N 99.56W
05/04/2007 E1.00 INCH ROOKS KS TRAINED SPOTTER
&&
CARMELLocal storm report, May 4, 10:14 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1014 PM CDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM HAIL 6 N BLOOMINGTON 40.18N 99.04W
05/04/2007 E1.00 INCH FRANKLIN NE STORM CHASER
&&
MORITZLocal storm report, May 4, 10:15 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1015 PM CDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM HAIL AGRA 39.76N 99.12W
05/04/2007 E1.25 INCH PHILLIPS KS CO-OP OBSERVER
&&
MORITZThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:51 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 39 min |
| May 4, 9:15 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 60 min |
| May 4, 9:58 PM CDT | Severe Thunderstorm Warning | GID | Webster | 47 min |
| May 4, 10:48 PM CDT | Flash Flood Warning | GID | Franklin | 6 hr |
| May 4, 10:50 PM CDT | Severe Thunderstorm Warning | GID | Webster | 55 min |
| May 4, 10:59 PM CDT | Tornado Warning | GID | Franklin | 34 min |
| May 4, 11:43 PM CDT | Severe Thunderstorm Warning | GID | Webster | 62 min |
| May 4, 11:45 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 7 min |
| May 4, 11:48 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Phelps | 57 min |
| May 5, 12:20 AM CDT | Severe Thunderstorm Warning | GID | Harlan | 28 min |
| May 5, 12:36 AM CDT | Flash Flood Warning | GID | Webster | 6 hr |
| May 5, 12:36 AM CDT | Severe Thunderstorm Warning | GID | Phelps | 54 min |
| May 5, 12:51 AM CDT | Severe Thunderstorm Warning | GID | Gosper, Phelps | 54 min |
| May 5, 12:54 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay | 66 min |
| May 5, 1:13 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney | 23 min |
| May 5, 1:20 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 40 min |
| May 5, 1:32 AM CDT | Severe Thunderstorm Warning | GID | Harlan | 36 min |
| May 5, 1:36 AM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton, York | 54 min |
| May 5, 1:46 AM CDT | Severe Thunderstorm Warning | GID | Harlan | 59 min |
| May 5, 1:49 AM CDT | Wind Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 11 more | 17 hr |
| May 5, 2:22 AM CDT | Severe Thunderstorm Warning | GID | Franklin, Kearney | 30 min |
| May 5, 4:33 AM CDT | Flash Flood Warning | GID | Franklin | 6 hr |
| May 5, 7:30 AM CDT | Severe Thunderstorm Warning | GID | Buffalo | 30 min |
| May 5, 11:26 AM CDT | Severe Thunderstorm Warning | GID | Nance | 23 min |
| May 5, 11:42 AM CDT | Severe Thunderstorm Warning | GID | Greeley | 33 min |
| May 5, 12:10 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 16 min |
| May 5, 2:22 PM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton | 38 min |
| May 5, 2:27 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 14 min |
| May 5, 3:20 PM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls | 40 min |
| May 5, 3:58 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 47 min |
| May 5, 4:09 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 29 min |
| May 5, 4:15 PM CDT | Tornado Warning | GID | Thayer | 31 min |
| May 5, 4:37 PM CDT | Severe Thunderstorm Warning | GID | Polk, York | 53 min |
Nearby
Tornado Warnings in Nebraska, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.